Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Have crawling feeling like nerves all over body starting on face and headache. What is it?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5174 Questions
my skin crawls all the time, my doctor wasn't sure if I had shingles a few months ago, but now I am still having that crawling feeling all over my body it usually starts on my face were I had a suspicious outbreak ,that my doctor was not sure of, I had bad headaches for a while but now they are gone but I still have this crawling feeling like nerves
Posted Wed, 17 Jul 2013 in Skin Hair and Nails
Answered by Dr. Chobufo Ditah 3 hours later
Hi and thank you so much for this query. I am Dr. Ditah and feel honored having this opportunity to address your health questions today. I am so sorry to hear about what you have been experiencing these past months. I do promise to do my best working with you to find a solution to this.

From the history you have provided I think you could be having a peripheral neuropathy which can be caused by alcoholism, vitamin deficiencies(B vitamins), infections( Ex. shingles), diabetes, etc. It often presents as tingling(feeling of particles moving on the body) or pains(dull and of low intensity), loss of sensation etc.
To clarify you about shingles, they often affect a well defined anatomical part of the body. Unless it is extensive, it never crosses the midline of the body. This means, if it were on the left, it ill rarely cross to the right. It has rashes in various stages of development going through papules, vesicles and crusting. If this resembles what you had, then the suspicion for shingles as a possible cause is high.

Back to your symptoms, diagnosis of peripheral neuropathy is usually made after an interview and a proper physical exam including a neurological exam to rule out any other potential XXXXXXX causes. The doctor may want to ask for a few test like blood vitamin levels, nerves testing if he has some other worries to address.

Treatment is often guided by the findings on exam and testing. If nothing abnormal is found, as it is often the case with may patients, anti depressants(amitriptyline,) anti seizure medications(cabamazepine), pain killers, vitamin supplements, capsaicin etc are usually used to relief patients of this sensation. Response to treatment varies fro one person to the other and what may work for you may not totally work at all for the other.

My suggestion would be that you XXXXXXX and share the above information with your doctor. He will explore further through questioning, examination and may be testing to confirm the above suspicion. Depending on the findings, he may choose to start you on one of these medications and monitor over time for response. Bear in mind that he may try different drugs and even combinations before getting the appropriate ones for you. This means you will need to exercise some patience. I hope you understand and bear with me.

I hope i answered your query fully. If you have more information related to the above query or have some more specific needs that you want me to address, please feel free to contact me. I am very ready and happy to do that.
I wish you well as you embark on the process of figuring out the cause and possible long lasting solution.
Once more, thank you so much for using our services.
Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor